Alert archive / Texas / Red Flag Warnings in 2015
Red Flag Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 22, 2015, 5:25 AM CDT. It took effect at Apr 22, 2015, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2015, 5:25 AM CDT (10:25 UTC)
- In effect from
- Apr 22, 2015, 11:00 AM CDT
- Expired
- Apr 22, 2015, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
171 WWUS84 KMAF 221025 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 525 AM CDT WED APR 22 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF 15 OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF 15 OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... .A WARMING AND DRYING TREND IS UNDERWAY INTO NEXT WEEK...ESPECIALLY FOR WESTERN PORTIONS OF THE FORECAST AREA. ABOVE NORMAL TEMPERATURES WILL HELP DROP RELATIVE HUMIDITY TO 5 TO 15 PERCENT AND...WHEN COMBINED WITH INCREASING SOUTHWEST TO WEST WINDS AND HIGH TO EXTREME FIRE DANGER...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS...BEGINNING WITH THE GUADALUPE MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR TODAY. NMZ115-222230- /O.CAN.KMAF.FW.A.0008.150422T1600Z-150423T0200Z/ /O.NEW.KMAF.FW.A.0009.150424T1400Z-150425T0400Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 425 AM MDT WED APR 22 2015 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... ...FIRE WEATHER WATCH IS CANCELLED FOR TODAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTHWEST 20 MPH. * HUMIDITY...15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * FIRE DANGER...HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ114-TXZ057-258-222230- /O.UPG.KMAF.FW.A.0008.150422T1600Z-150423T0200Z/ /O.NEW.KMAF.FW.W.0008.150422T1600Z-150423T0200Z/ /O.NEW.KMAF.FW.A.0009.150424T1400Z-150425T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- 525 AM CDT WED APR 22 2015 /425 AM MDT WED APR 22 2015/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... * WIND...SOUTHWEST TO WEST 20 TO 35 MPH. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * FIRE DANGER...TODAY...HIGH TO EXTREME. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
232 WWUS84 KMAF 221935 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 235 PM CDT WED APR 22 2015 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF 15 OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF 15 OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... .A WARMING AND DRYING TREND IS UNDERWAY INTO NEXT WEEK... ESPECIALLY FOR WESTERN PORTIONS OF THE FORECAST AREA. ABOVE NORMAL TEMPERATURES WILL HELP DROP RELATIVE HUMIDITY TO 5 TO 15 PERCENT AND...WHEN COMBINED WITH INCREASING SOUTHWEST TO WEST WINDS AND HIGH TO EXTREME FIRE DANGER...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS...BEGINNING WITH THE GUADALUPE MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR TODAY. NMZ114-TXZ057-258-231100- /O.CON.KMAF.FW.W.0008.000000T0000Z-150423T0200Z/ /O.CON.KMAF.FW.A.0009.150424T1400Z-150425T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- 235 PM CDT WED APR 22 2015 /135 PM MDT WED APR 22 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR... * WIND...SOUTHWEST TO WEST 20 TO 35 MPH. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * FIRE DANGER...TODAY...HIGH TO EXTREME. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-231100- /O.CON.KMAF.FW.A.0009.150424T1400Z-150425T0400Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 135 PM MDT WED APR 22 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTHWEST 20 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * FIRE DANGER...HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 22, 4:14 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 22, 4:14 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
414 AM CDT Wed Apr 22 2015
.DISCUSSION...
An upper trough currently to our west will bring a variety of
weather concerns over the next several days including thunderstorms
and high fire danger. Southwesterly flow aloft along with a lee
sfc trough has allowed for strong low-level southerly flow and Gulf
moisture to advance west across the region this morning. Dewpoints
have risen into the upper 50's as far north as the Permian Basin and
west to the Pecos River. Low clouds have also developed helping
keep temperatures mainly in the 60's this morning.
An embedded disturbance in the mid level flow will move across the
Southern Plains today. This along with strong mixing will cause the
dryline to surge east this afternoon. Meanwhile, the above
disturbance will help initiate thunderstorms along a southward
moving cold front over the TX Panhandle later today. Some of these
storms may impact the Western Low Rolling Plains this evening.
Strong instability and shear will be available if storms are able to
form or move into this area. For now will keep isolated PoPs in and
monitor what happens to our north throughout the day.
The upper trough will begin to lift northeast late Thursday, moving
just north of our region Friday. A few showers and thunderstorms
will be possible late Thursday into early Friday morning...however
they won't have much in the way of low level moisture to work with.
By Friday afternoon, strong westerly winds are expected to develop
over most of the region as a sfc low intensifies over SE CO. These
winds combined with warm temperatures and low rh's will cause very
high fire danger. See fire weather discussion below. The strong
winds will also likely cause areas of blowing dust which may lower
visibilities during the afternoon.
Temperatures will warm into the 80's to near 90 today and expect
similar conditions to round out the week. Models diverge a bit w.r.t
the upper pattern this weekend into next week, but do agree in a
cool down by the middle of the week.
&&
.FIRE WEATHER...
A surface trough set to develop over the South Plains today will
veer 20' winds to the west, advecting PBL moisture east and
resulting in 5-10% afternoon RH's west of a dryline forecast to
extend from Snyder to Sanderson by late afternoon. Out west,
forecast soundings for KGDP mix to around 7H, where SW 20-30kt flow
is forecast. These increased winds should affect mainly ridgetops
of the Guadalupe's and Delawares extending down into TXZ057. W/very
high to extreme Fire danger anticipated, and max RFTIs of 7, we will
issue a Red Flag Warning for those areas. In the Southeast New
Mexico Plains, 20' winds do not look to meet criteria, so it will be
dropped from the current Watch.
Thursday, temps RHs will be a little higher due to anticipated
cooler temperatures and a chance of convection, although leeside
troughing over the front range will result in SW 20' winds that will
likely exceed 20 mph over the western fire zones. Attm, forecast
RFTIs look to be low, and Thursday looks like a good candidate for a
RFD.
Friday, however, begins a string of likely critical fire weather
days, extending possibly through Tuesday, as an upper-lvl trough
passes just north of the FA Friday, followed by another on Sunday
night. By Friday, unless significant wetting rains occur Thu/Thu
night, primed and low fuel moistures should result in very high to
extreme Fire Danger over much of the FA, especially west. Leeside
troughing in advance of the aforementioned troughs will maintain
SW-W 20' winds, and thus low RHs each afternoon and poor recovery
each night. For now, we'll issue a Fire Weather Watch for Friday
covering the same areas as the current watch. Areas affected Friday
afternoon will likely extend east and south of the watch area, but
to avoid complicating things, we'd prefer to restrict the watch to
the current areas, and models differ somewhat on the extent of
critical fire wx criteria. Upgraded warnings/watches will likely
continue into next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 86 54 84 57 / 0 10 10 20
BIG SPRING TX 88 58 86 61 / 10 10 10 20
CARLSBAD NM 85 50 83 55 / 0 10 10 20
DRYDEN TX 91 63 91 64 / 10 10 20 30
FORT STOCKTON TX 89 58 85 59 / 0 10 10 30
GUADALUPE PASS TX 77 53 73 49 / 0 0 10 10
HOBBS NM 81 50 82 51 / 0 10 10 20
MARFA TX 79 46 75 49 / 0 10 20 20
MIDLAND INTL AIRPORT TX 88 56 85 60 / 10 10 10 20
ODESSA TX 86 57 85 61 / 0 10 10 20
WINK TX 90 51 88 55 / 0 10 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from 10 AM this morning to 8 PM MDT this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ.
FIRE WEATHER WATCH from Friday morning through Friday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
TX...RED FLAG WARNING from 11 AM CDT /10 AM MDT/ this morning to 9 PM
CDT /8 PM MDT/ this evening FOR THE FOLLOWING ZONES...
Guadalupe Mountains...Van Horn and Highway 54 Corridor.
FIRE WEATHER WATCH from Friday morning through Friday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains...Van Horn
and Highway 54 Corridor.
&&
44/29
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Apr 22, 4:03 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 403 AM CDT WED APR 22 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-230915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 403 AM CDT WED APR 22 2015 /303 AM MDT WED APR 22 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE GUADALUPE MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR...FROM LATE THIS MORNING TO EARLY THIS EVENING. A RED FLAG WARNING IS IN EFFECT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER THE UPPER COLORADO VALLEY. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND BRIEF...HEAVY RAINFALL. AN ISOLATED STORM COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE EACH DAY BEGINNING FRIDAY...AND EXTENDING INTO NEXT WEEK. FRIDAY...STRONG SOUTHWEST TO WEST WINDS ARE EXPECTED TO DEVELOP...RESULTING IN VERY LOW RELATIVE HUMIDITY AND AREAS OF BLOWING DUST...MAINLY NORTH OF I-20. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 5:25 AM CDT | Fire Weather Watch | MAF | 66 hr |
Nearby
Red Flag Warnings in Texas, 2015Red Flag Warnings in New Mexico, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.